Alert archive / Kansas / Red Flag Warnings in 2008
Red Flag Warning 11, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 14, 2008, 12:13 PM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Apr 15, 2008, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2008, 12:13 PM CDT (17:13 UTC)
- In effect from
- Apr 15, 2008, 11:00 AM CDT
- Expired
- Apr 15, 2008, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGLD 141713 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1113 AM MDT MON APR 14 2008 ...STRONG WIND AND LOW HUMIDITY WILL CREATE CRITICAL FIRE DANGER TUESDAY AFTERNOON ACROSS WESTERN PORTIONS OF THE TRI-STATE AREA... .AFTERNOON HIGH TEMPERATURES IN THE LOWER 80S WILL PRODUCE DRY HUMIDITY VALUES WELL BELOW 15 PERCENT TUESDAY AFTERNOON. IN ADDITION... SOUTH WIND AT 20 TO 25 MPH WITH GUSTS TO AROUND 30 MPH ALONG WITH CRITICAL FUELS WILL PRODUCE EXTREME FIRE DANGER ACROSS WESTERN PORTIONS OF THE TRI-STATE AREA. COZ252>254-KSZ001-002-013-014-027-028-041-042-NEZ079-080-150130- /O.UPG.KGLD.FW.A.0007.080415T1800Z-080416T0100Z/ /O.NEW.KGLD.FW.W.0011.080415T1800Z-080416T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- 1113 AM MDT MON APR 14 2008 /1213 PM CDT MON APR 14 2008/ ...RED FLAG WARNING IN EFFECT FROM 12 PM MDT /1 PM CDT/ TO 7 PM MDT /8 PM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM MDT /1 PM CDT/ TO 7 PM MDT /8 PM CDT/ TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTH WIND AT 20 TO 25 MPH WITH GUSTS TO AROUND 30 MPH ARE LIKELY TUESDAY AFTERNOON. AS TEMPERATURES RISE INTO THE LOWER 80S... RELATIVE HUMIDITY WILL TO 10 PERCENT OR LESS. CRITICAL FUELS WILL ADD TO THE POTENTIAL TO REACH RED FLAG CRITERIA TUESDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JRM
6 follow-up statements
000 WWUS83 KGLD 150135 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 735 PM MDT MON APR 14 2008 ...STRONG WINDS AND DRY CONDITIONS WILL CREATE CRITICAL FIRE DANGER CONDITIONS ACROSS PORTIONS OF THE TRI-STATE REGION TUESDAY AFTERNOON... .HIGH TEMPERATURES IN THE LOWER 80S ON TUESDAY AFTERNOON WILL PRODUCE VERY DRY CONDITIONS WITH RELATIVE HUMIDITIES BELOW 15 PERCENT. SOUTH WINDS OF 20 TO 25 MPH WITH GUSTS APPROACHING 35 MPH ALONG WITH CRITICALLY DRY FUELS WILL PRODUCE EXTREME FIRE DANGER ACROSS THE WESTERN SECTIONS OF THE TRI-STATE AREA. THIS WILL INCLUDE PORTIONS OF NORTHWEST KANSAS...EASTERN COLORADO...AND SOUTHWEST NEBRASKA. COZ252>254-KSZ001-002-013-014-027-028-041-042-NEZ079-080-151000- /O.CON.KGLD.FW.W.0011.080415T1800Z-080416T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- 735 PM MDT MON APR 14 2008 /835 PM CDT MON APR 14 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM MDT /1 PM CDT/ TO 7 PM MDT /8 PM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS A RED FLAG WARNING REMAINING IN EFFECT FROM 12 PM MDT /1 PM CDT/ TO 7 PM MDT /8 PM CDT/ TUESDAY. SOUTH WINDS OF 20 TO 25 MPH WITH GUSTS APPROACHING 35 MPH ARE EXPECTED TUESDAY AFTERNOON. AS TEMPERATURES RISE INTO THE LOWER 80S...RELATIVE HUMIDITIES WILL DROP TO BETWEEN 10 AND 15 PERCENT. CRITICAL FUELS WILL ADD TO THE POTENTIAL TO REACH RED FLAG CRITERIA TUESDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LOCKHART
000 WWUS83 KGLD 150921 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 321 AM MDT TUE APR 15 2008 ...STRONG WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE DANGER ACROSS PORTIONS OF THE TRI-STATE REGION TUESDAY AFTERNOON... .HIGH TEMPERATURES IN THE LOWER 80S THIS AFTERNOON WILL PRODUCE VERY DRY CONDITIONS WITH RELATIVE HUMIDITIES BELOW 15 PERCENT. SOUTH WINDS OF 20 TO 25 MPH WITH GUSTS APPROACHING 35 MPH ALONG WITH DRY FUELS WILL PRODUCE RED FLAG CONDITIONS ACROSS WESTERN SECTIONS OF THE TRI-STATE AREA. THIS WILL INCLUDE PORTIONS OF NORTHWEST KANSAS...EASTERN COLORADO... AND SOUTHWEST NEBRASKA. COZ252>254-KSZ001-002-013-014-027-028-041-042-NEZ079-080-151800- /O.CON.KGLD.FW.W.0011.080415T1800Z-080416T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- 321 AM MDT TUE APR 15 2008 /421 AM CDT TUE APR 15 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 7 PM MDT /8 PM CDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 7 PM MDT /8 PM CDT/ THIS EVENING. SOUTH WINDS OF 20 TO 25 MPH WITH SOME GUSTS APPROACHING 35 MPH ARE EXPECTED THIS AFTERNOON. AS TEMPERATURES RISE INTO THE LOWER 80S...RELATIVE HUMIDITIES WILL DROP TO BETWEEN 10 AND 15 PERCENT. THESE FACTORS ALONG WITH CRITICAL FUELS WILL PRODUCE RED FLAG CONDITIONS TUESDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FS
000 WWUS83 KGLD 151554 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 954 AM MDT TUE APR 15 2008 ...STRONG WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE DANGER ACROSS PORTIONS OF THE TRI-STATE REGION TUESDAY AFTERNOON... .HIGH TEMPERATURES IN THE LOWER 80S THIS AFTERNOON WILL PRODUCE VERY DRY CONDITIONS WITH RELATIVE HUMIDITIES BELOW 10 PERCENT. SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS APPROACHING 40 MPH ALONG WITH DRY FUELS WILL PRODUCE RED FLAG CONDITIONS ACROSS WESTERN SECTIONS OF THE TRI-STATE AREA. THIS WILL INCLUDE PORTIONS OF NORTHWEST KANSAS...EASTERN COLORADO... AND SOUTHWEST NEBRASKA. COZ252>254-KSZ001-013-027-041-NEZ079-160000- /O.EXT.KGLD.FW.W.0011.080415T1600Z-080416T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- DUNDY- 954 AM MDT TUE APR 15 2008 /1054 AM CDT TUE APR 15 2008/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. SOUTH WINDS WILL INCREASE TO 20 TO 25 MPH WITH SOME GUSTS APPROACHING 35 MPH BY THIS AFTERNOON. AS TEMPERATURES RISE INTO THE LOWER 80S...RELATIVE HUMIDITIES WILL DROP TO BETWEEN 5 AND 10 PERCENT. THESE FACTORS ALONG WITH CRITICAL FUELS WILL PRODUCE RED FLAG CONDITIONS TUESDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ALL OUTDOOR BURNING SHOULD BE AVOIDED. $$ KSZ002-014-028-042-NEZ080-160000- /O.EXT.KGLD.FW.W.0011.080415T1800Z-080416T0300Z/ RAWLINS-THOMAS-LOGAN-WICHITA-HITCHCOCK- 1054 AM CDT TUE APR 15 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH SOME GUSTS APPROACHING 40 MPH BY THIS AFTERNOON. AS TEMPERATURES RISE INTO THE LOWER 80S...RELATIVE HUMIDITIES WILL DROP TO BETWEEN 5 AND 15 PERCENT. THESE FACTORS ALONG WITH CRITICAL FUELS WILL PRODUCE RED FLAG CONDITIONS TUESDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH CRITICAL FIRE DANGER. $$ JRM
000 WWUS83 KGLD 151807 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1207 PM MDT TUE APR 15 2008 ...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS DEVELOPING THIS AFTERNOON... .HIGH TEMPERATURES IN THE MID 80S THIS AFTERNOON WILL PRODUCE VERY DRY CONDITIONS WITH RELATIVE HUMIDITIES AROUND 5 PERCENT. SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS APPROACHING 40 MPH ALONG WITH DRY FUELS WILL PRODUCE RED FLAG CONDITIONS ACROSS WESTERN SECTIONS OF THE TRI-STATE AREA. THIS WILL INCLUDE PORTIONS OF NORTHWEST KANSAS...EASTERN COLORADO... AND SOUTHWEST NEBRASKA. COZ252>254-KSZ001-002-013-014-027-028-041-042-NEZ079-080-160215- /O.CON.KGLD.FW.W.0011.000000T0000Z-080416T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- 1207 PM MDT TUE APR 15 2008 /107 PM CDT TUE APR 15 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH SOME GUSTS APPROACHING 45 MPH BY THIS AFTERNOON. AS TEMPERATURES RISE INTO THE 80S...RELATIVE HUMIDITIES WILL DROP TO AROUND 5 PERCENT. THE VERY DRY AIR...STRONG WINDS...AND DRY FUELS WILL CREATE EXTREMELY CRITICAL FIRE WEATHER CONDITIONS. ALL OUTDOOR BURNING SHOULD BE AVOIDED TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ALL OUTDOOR BURNING SHOULD BE AVOIDED. $$ JRM
000 WWUS83 KGLD 151947 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 147 PM MDT TUE APR 15 2008 ...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS DEVELOPING THIS AFTERNOON... .HIGH TEMPERATURES IN THE MID 80S THIS AFTERNOON WILL PRODUCE VERY DRY CONDITIONS WITH RELATIVE HUMIDITIES AROUND 5 PERCENT. SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS APPROACHING 40 MPH ALONG WITH DRY FUELS WILL PRODUCE RED FLAG CONDITIONS ACROSS WESTERN SECTIONS OF THE TRI-STATE AREA. THIS WILL INCLUDE PORTIONS OF NORTHWEST KANSAS...EASTERN COLORADO... AND SOUTHWEST NEBRASKA. KSZ003-004-015-016-029-NEZ081-160300- /O.EXA.KGLD.FW.W.0011.000000T0000Z-080416T0300Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW- 247 PM CDT TUE APR 15 2008 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH SOME GUSTS APPROACHING 45 MPH BY THIS AFTERNOON. AS TEMPERATURES RISE INTO THE 80S...RELATIVE HUMIDITIES WILL DROP TO AROUND 15 PERCENT. THE VERY DRY AIR...STRONG WINDS...AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ALL OUTDOOR BURNING SHOULD BE AVOIDED. $$ COZ252>254-KSZ001-002-013-014-027-028-041-042-NEZ079-080-160300- /O.CON.KGLD.FW.W.0011.000000T0000Z-080416T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- 147 PM MDT TUE APR 15 2008 /247 PM CDT TUE APR 15 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. SOUTH WINDS WILL CONTINUE 20 TO 30 MPH WITH SOME GUSTS APPROACHING 50 MPH IN SOME LOCATIONS. VERY WARM TEMPERATURES WILL ALSO DRIVE RELATIVE HUMIDITIES TO AROUND 5 PERCENT. THE VERY DRY AIR...STRONG WINDS...AND DRY FUELS WILL CREATE EXTREMELY CRITICAL FIRE WEATHER CONDITIONS. ALL OUTDOOR BURNING SHOULD BE AVOIDED TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ALL OUTDOOR BURNING SHOULD BE AVOIDED. $$
000 WWUS83 KGLD 160304 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 904 PM MDT TUE APR 15 2008 COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-160415- /O.EXP.KGLD.FW.W.0011.000000T0000Z-080416T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 904 PM MDT TUE APR 15 2008 /1004 PM CDT TUE APR 15 2008/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. RELATIVE HUMIDITY VALUES ARE EXPECTED TO INCREASE TO ABOVE 20 PERCENT AS TEMPERATURES CONTINUE TO COOL THIS EVENING. THIS WILL PRODUCE A DIMINISHED FIRE DANGER ACROSS THE TRI-STATE REGION. $$ LOCKHART
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 14, 7:04 AM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Apr 14, 7:04 AM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
604 AM MDT MON APR 14 2008
.DISCUSSION...A RIDGE WILL BUILD OVER THE PLAINS TODAY/TONIGHT. A
TROUGH WILL MOVE INTO THE WESTERN CONUS ON TUESDAY WITH SOUTHWEST
FLOW OVER THE CENTRAL PLAINS WHICH WILL CONTINUE THROUGH WEDNESDAY
NIGHT AS THE TROUGH APPROACHES THE ROCKIES. AT THE SURFACE...HIGH
PRESSURE WILL MOVE EAST TODAY WITH RETURN FLOW. A TROUGH WILL MOVE
INTO EASTERN COLORADO TONIGHT. SOUTH WIND WILL INCREASE TO 20KTS ON
TUESDAY. A FRONT WILL APPROACH NORTHWEST KANSAS EARLY WEDNESDAY. THE
NAM TAKES THE FRONT THROUGH THE FORECAST AREA BY 00Z THURSDAY. HIGH
PRESSURE WILL BUILD IN WEDNESDAY NIGHT.
FORECAST ISSUES WILL INCLUDE FIRE WEATHER ON TUESDAY AND
THUNDERSTORM CHANCES/POPS WEDNESDAY/WEDNESDAY NIGHT.
SUBSIDENCE AND LACK OF ADEQUATE MOISTURE WILL KEEP POPS NIL THROUGH
TUESDAY NIGHT. BY WEDNESDAY AFTERNOON...THERE IS A SHORTWAVE
INDICATED ALONG WITH SURFACE CONVERGENCE NEAR THE FRONT MOVING
ACROSS THE FORECAST AREA. THERE IS DECENT INSTABILITY ALONG AND
AHEAD OF THE FRONT WEDNESDAY AFTERNOON. THE NAM 7H THETA-E RIDGE IS
WELL SOUTH OF THE FORECAST AREA...CENTRAL TEXAS INTO SOUTHERN
OKLAHOMA. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG/AHEAD OF
THE FRONT PROBABLY OVER THE SOUTHEAST ZONES IF THE NAM FRONTAL
POSITION IS CLOSE. THE FRONT SHOULD MOVE WELL PAST THE FORECAST AREA
WED EVENING. PLAN TO KEEP CHANCE POPS FOR STRATIFORM RAIN OR
R/S IN THE COLORADO ZONES WED NIGHT BUT CANNOT RULE OUT SOME LIGHT
SNOW AS FAR EAST AS GLD. GFS BUFKIT FORECAST SOUNDINGS INDICATE THAT
SNOW WILL BE POSSIBLE EVEN DURING THE DAY ON THURSDAY AT GLD AND A
R/S MIX AT MCK BUT WILL HOLD OFF ON THAT IDEA FOR NOW. FOR SURE
TEMPERATURES WILL BE COOLER ON THURSDAY THAN PREVIOUSLY FORECAST.
WINDS ON TUESDAY LOOK LIKE THEY WILL EXCEED CRITERIA DURING THE
AFTERNOON. AFTERNOON HIGH TEMPERATURES ARE FORECAST TO RISE INTO THE
LOWER 80S WITH RELATIVE HUMIDITY FALLING TO 15 PERCENT AND UNDER
ACROSS THE THREE WESTERN TIERS OF COUNTIES. COORDINATION WITH
BORDERING OFFICES HAS RESULTED IN CONSENSUS ON A FIRE WEATHER WATCH
FOR TUESDAY AFTERNOON FROM 18Z TO 01Z.
850MB TEMPERATURES WARM CONSIDERABLY OVER THE NEXT TWO DAYS.
TEMPERATURES TODAY WILL RISE TO AROUND 20 C IN THE WEST WITH ANOTHER
6 DEGREE C RISE ON TUESDAY. THERE WILL BE PLENTY OF INSOLATION
TODAY/TUESDAY WITH GOOD MIXING ON BOTH DAYS. MAX TEMPERATURES SHOULD
HAVE NO TROUBLE RISING TO NEAR 70 AND THEN TO THE LOWER 80S TUESDAY.
A COLD FRONT ON WEDNESDAY WILL ADVECT IN 850 TEMPERATURES ABOUT 16
DEGREES C COLDER BUT THIS WILL BE DEPENDENT ON THE POSITION AND
MOVEMENT OF THE FRONT. AT ANY RATE...WEDNESDAY SHOULD BE
COLDER...ESPECIALLY IN THE NORTH. MIN TEMPERATURES SHOULD RANGE FROM
THE UPPER 30S IN THE WEST TO THE LOWER 40S EAST.
FS
&&
.AVIATION...
553 AM MDT MON APR 14 2008
FOR THE 12Z TAF CYCLE...VFR CONDITIONS WILL PREVAIL THROUGH THE
ENTIRE TAF PERIOD. ASIDE FROM JUST A FEW LOW LEVEL CLOUDS AT
KMCK...SKIES WILL BE CLEAR ACROSS THE CWA. WINDS WILL VARY
SLIGHTLY WEST AND EAST OF DIRECTLY SOUTH AT 10 TO 15
KTS...INCREASING TO 15 TO 20 KTS AFTER ABOUT 16Z WITH SOME GUSTS
UP TO 25 KTS. BY 01Z...WINDS SHOULD RETURN TO ABOUT 10 TO 15 KTS.
BLM
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR KSZ001-002-013-014-027-028-041-042.
NE...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR NEZ079-080.
CO...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR COZ252>254.
&&
WFO GOODLANDHazardous weather outlook, Apr 14, 11:55 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1055 AM MDT MON APR 14 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151415- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1055 AM MDT MON APR 14 2008 /1155 AM CDT MON APR 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FIRE DANGER WILL BE EXTREME TUESDAY AFTERNOON ACROSS MUCH OF THE TRI-STATE AREA. OUTDOOR BURNING SHOULD BE AVOIDED. FIRES WILL SPREAD RAPIDLY AND BURN INTENSELY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON NEAR A COLD FRONT WHICH WILL BE MOVING ACROSS THE TRI-STATE AREA. AT THIS TIME...THERE DOES NOT APPEAR TO BE A RISK FOR SEVERE WEATHER BUT DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:55 AM CDT | Fire Weather Watch | GLD | Cheyenne, Greeley, Logan, Rawlins, Sherman, Thomas and 2 more | 7 hr |
Nearby
Red Flag Warnings in Kansas, 2008Red Flag Warnings in Colorado, 2008Red Flag Warnings in Nebraska, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.